MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO NAV CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO NAV CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134301
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure using a lasso nav catheter.The patient experienced pericardial effusion that required prolonged hospitalization and procedure cancellation.After a fast anatomical mapping (fam) of the left atrium (la) was completed with the lasso catheter, the physician noticed that there was a pericardial effusion on intracardiac echocardiography (ice).The effusion was not present at the start of the procedure (verified with ice).As a precaution, the physician preferred to stop the procedure without any ablation the procedure was terminated.The effusion was monitored and did not worsen.The patient was in stable condition.The patient did not require a pericardial drain and recovered without further intervention.The patient required extended hospitalization and was monitored overnight.Patient has fully recovered.The physician does not believe the complication is related to any biosense webster catheters.He thinks it may have occurred during the transseptal puncture.Event occurred after the transseptal phase, after the la mapping phase, before the ablation phase.Transseptal puncture was performed with baylis rf needle.No evidence of steam pop and no ablation was performed prior to noting pericardial effusion.
 
Additional Manufacturer Narrative
Additional information was received on 23-oct-2023.It was reported that an abbott sl1 sheath was used during the transseptal.No biosense webster inc.(bwi) sheath was used.As such, the concomitant product section was updated.The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30837967l number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
**udi related data quality updates only** correction to the initial mdr, incomplete udi was provided.Section d4.Primary udi number has been updated with full udi (b)(4).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
LASSO NAV CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17945164
Report Number2029046-2023-02333
Device Sequence Number20777655
Product Code DRF
UDI-Device Identifier10846835009637
UDI-Public(01)10846835009637(11)220617(17)250616(10)30837967L
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Catalogue NumberD134301
Device Lot Number30837967L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/23/2023
07/11/2024
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date11/15/2023
07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT SL1 SHEATH.; ACUNAV G 8F-90 CATHETER.; BAYLIS RADIOFREQUENCY NEEDLE.; CARTO 3 SYSTEM.; SMARTABLATE GENERATOR KIT-WW.; THMCL SMTCH SF BID, TC, D-F.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale